# SDR 97UAL900341

- Difficulty date: April 23, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1855U
- Make and model: Doug DC-10-30
- Aircraft serial: 47837
- Engine: Ge CF650C2
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Packing
- Part number: MS28775445
- Condition: Damaged
- Location: Ctr Mlg Strut
- Stage of operation: LD
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

LANDING GEAR MADE AN EXTREMELY LOUD NOISE WHEN IT WAS LOWERED.  A BANG WAS HEARD THROUGHOUT THE AIRPLANE.  WHILE TAXIING, BRAKES CHATTERED AT SLOW TAXI SPEEDS.  CENTER GEAR WAS FOUND TO HAVE LOST ALL AIR AND FLUID.  FOUND  CENTER LANDING GEAR DIAPHRAGM PACKING BLOWN.  ALSO, AN EXTRA RETAINER WAS  FOUND IN THE PACKING GROOVE.  REPLACED THE PACKING, ALL STRUT SEALS AND RE-ASSEMBLED THE  GEAR.
